Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Blips, diabetes
Mar 25, 2012

Hi, I was diagnosed with HIV when admitted to hospital for aids related pneumonia in Oct 2008. My VL was 226,000 and CD4 was 40. I began with atripla in December 2008 and within 3 months VL was below 50 and CD4 had climbed to over 150. I was also told I was borderline type 2 diabetic and put on to 850 mg Metformin each day with elevated cholesterol and put on to 10 mg atorvastatin each day. My adherence has been perfect. My CD was up to 380 in Oct. 2011. My last two tests show a detectable VL of 38 and most recent 83 and a fall in CD4 to 296. My doctor has scheduled another blood test for 6 weeks time and has doubled the metformin dose and quadrupled the statin dose, and has suggested that if the trends are not reversed it may be necesssary to change medication. I have tolerated the atripla very well. Should I be worried?

Response from Dr. Holodniy

Given your prior undetectable viral load levels, I would not be concerned. Although you don't indicate what your CD4 percent is (another good number to follow, as it is more stable over time), I suspect it has not changed significantly over time. Those viral load results are more likely to be insignificant blips and not failure.



Previous
Specific cells HIV infect or not
Next
High CD4% yet average or low CD4 count?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement